Acute hepatitis caused by alverine associated with anti-lamin A and C autoantibodies

David Malka, Bach Nga Pham, Jean Claude Courvalin, Michèle Corbic, Dominique Pessayre, Serge Erlinger

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

We report the case of a 67-year-old woman in whom onset and regression of acute hepatitis were closely related to the time of administration and withdrawal of the smooth muscle relaxant alverine. Antinuclear antibodies were positive, and their titer followed the course of hepatitis. They presented a smooth rim-like nuclear immunofluoreseence staining pattern. Immunoblot assay showed that they were directed againstlamin A and lamin C. This suggests that alverine should be added to the list of drugs known to produce acute hepatitis, and that drug-induced fiver injury is a possible cause of antinuclear antibodies specific for lamin A and lamin C.

Original languageEnglish
Pages (from-to)399-403
Number of pages5
JournalJournal of Hepatology
Volume27
Issue number2
DOIs
StatePublished - Aug 1997
Externally publishedYes

Keywords

  • Alverine
  • Antinuclear antibodies
  • Autoantibodies
  • Drug-induced hepatitis
  • Lamin

Fingerprint

Dive into the research topics of 'Acute hepatitis caused by alverine associated with anti-lamin A and C autoantibodies'. Together they form a unique fingerprint.

Cite this